Citation: Skware. "BDO Withdrawal: An Experience with 1,4-Butanediol (exp5613)". Erowid.org. Jan 18, 2002. erowid.org/exp/5613
Three times in my life I have suddenly 'run out' of BDO while taking daily doses, and the withdrawal symptoms are truly horrible. For 7 days, I will not sleep, I will feel VERY paranoid, very anxious, shiver, and everything I taste, see, touch and smell seems bland or repulsive. I will also lose a good deal of weight after the first 3-4 days. I may feel phantom pain, hear 'water' sloshing inside my body, and feel my heart going 180 BPM, but these are all just products of anxiety. Example: having a 2nd person check my heart rate will show it is 60-80 bpm.
Instead of quitting cold turkey, I try to start spacing extra hours between doses -- 4, 6, 8, and so on. It will be uncomfortable, but not impossible. To let myself down easily can take as long as 3 weeks, but it's the safest way. The only alternative is to just quit and have a handy supply of xanax/valium on hand.
About the sleep thing. I may sleep, but it will only be for a few hours a night, and I will feel completely aware during that time. My body rests calmly, but my mind is humming. If I get any rest at all, I think it'sbecause my mind switches into some quick sort of 'reverie' that keeps my body from falling apart.
In short - be careful. This stuff is sneaky.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.